Acute thrombocytopenia: An unusual complication occurring after drug-eluting microspheres transcatheter hepatic chemoembolization

Guido Poggi, Pietro Quaretti, Benedetta Montagna, Federico Sottotetti, Barbara Tagliaferri, Emma Pozzi, Alessio Amatu, Chiara Pagella, Giovanni Bernardo

Research output: Contribution to journalArticlepeer-review

Abstract

Image-guided transcatheter hepatic chemoembolization (TACE) is accepted worldwide as an effective treatment for patients with unresectable hepatocellular carcinoma and liver metastases from neuroendocrine tumors, colorectal carcinomas, and uveal melanomas. Although the technique is relatively safe, it has been associated with several complications. We report the cases of two patients with colorectal liver metastases who developed acute thrombocytopenia a few hours after TACE. To our knowledge, acute thrombocytopenia occurring after TACE with drug-eluting microspheres has not yet been reported. Here we discuss the hypothetical etiopathogenetic mechanisms.

Original languageEnglish
JournalCardioVascular and Interventional Radiology
Volume34
Issue numberSUPPL. 2
DOIs
Publication statusPublished - Feb 2011

Keywords

  • Arteries
  • Chemotherapeutic embolization
  • Interventional procedures
  • Liver neoplasms
  • Therapy liver

ASJC Scopus subject areas

  • Radiology Nuclear Medicine and imaging
  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Acute thrombocytopenia: An unusual complication occurring after drug-eluting microspheres transcatheter hepatic chemoembolization'. Together they form a unique fingerprint.

Cite this